Alert archive / Nebraska / Flash Flood Warnings in 2018
Flash Flood Warning 12, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 25, 2018, 12:54 AM CDT for Cuming County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2018, 12:54 AM CDT (05:54 UTC)
- Expired
- Jun 25, 2018, 3:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Cuming County, NE
The radar
The Omaha radar (KOAX), 70 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2261 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
822 WGUS53 KOAX 250554 FFWOAX NEC039-250845- /O.NEW.KOAX.FF.W.0012.180625T0554Z-180625T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Omaha/Valley Nebraska 1254 AM CDT MON JUN 25 2018 The National Weather Service in Omaha has issued a * Flash Flood Warning for... Cuming County in northeastern Nebraska... * Until 345 AM CDT. * At 1252 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. It is estimated that up to five or six inches of rain have fallen with flash flooding likely. * Some locations that will experience flooding include... West Point, Beemer, Bancroft and 10 Miles West Of West Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 4204 9656 4174 9656 4174 9702 4188 9702 $$ MEAD
1 follow-up statement
160 WGUS73 KOAX 250841 FFSOAX Flash Flood Statement National Weather Service Omaha/Valley Nebraska 341 AM CDT MON JUN 25 2018 NEC039-250849- /O.EXP.KOAX.FF.W.0012.000000T0000Z-180625T0845Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Cuming NE- 341 AM CDT MON JUN 25 2018 ...THE FLASH FLOOD WARNING FOR CUMING COUNTY WILL EXPIRE AT 345 AM CDT... The heavy rain has diminished. Flash Flooding is no longer expected to pose a threat. However, an Urban and Small Stream Flood Advisory remains in effect for the area until 630 AM. Please continue to heed any remaining road closures. LAT...LON 4204 9656 4174 9656 4174 9702 4188 9702 $$ KG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 12:15 AM CDT, 39 minutes earlier.
Area forecast discussion, Jun 25, 12:15 AM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
1215 AM CDT Mon Jun 25 2018
.UPDATE...
Issued at 1004 PM CDT Sun Jun 24 2018
Flash flooding is becoming the dominant hazard over the next 12
hours with recent reports of 1.50 inches in 30 minutes under the
stronger echoes. A stationary deep convergence zone should remain
located from roughly Platte county toward Wayne and ongoing
widespread heavy rain in NW Iowa through tonight...and may even
continue to focus convection into Monday as the surface low tracks
northeast along that path. Moisture transport into that zone will
persist and at times increase through tonight so expect flash
flooding to be an issue with some potential for significant flash
flooding depending exactly how/where training occurs on the most
persistent basis. Unfortunately the vast majority of this water
will flow into the Missouri River below Gavins Point dam...further
complicating the flood scenario along the Missouri in the coming
week.
All told, expect hourly rates of up to 2 inches per hour with some
areas receiving 5 inches or more by late Monday. Some model
guidance does suggest potential for localized areas greater than 6
inches within the flash flood watch area so certainly worth paying
close attention to.
&&
.SHORT TERM...(Tonight through Wednesday)
Issued at 347 PM CDT Sun Jun 24 2018
Main forecast problems are possible severe convection and flooding
in the near term.
Complex mesoscale pattern over the Central Plains. Large MCS moved
across OK/southern KS last night and stabilized the air mass
across much of Kansas. Main low level moisture axis extends from
along the Missouri River Valley from northwest Missouri
southeastern South Dakota. In addition a surface trough extends
from near Hastings to Sioux City. Another boundary extends from
Sioux City Southeast into central Iowa. Air mass is unstable with
ML CAPE between 1500 to 2000 J/Kg. Convection has developed on
both boundaries. Effective bulk shear is weak over eastern
Nebraska and southwest Iowa, hence we can expect pulse storms
across the area. Surface vorticity is sufficient along these
boundaries to be conducive for non-supercell tornadoes and will
have to be watched closely.
As upper low moves into the Central High Plains tonight with a
strong shortwave rotating around the low across eastern Nebraska
Monday morning. Overnight Thunderstorms are expected to travel east
and become an MCS across Kansas. Nebraska will be on the northern
fringe of the MCS, but some heavy precipitation may rotate
northeast across eastern Nebraska and western Iowa in the early
morning hours. It is at this time we will have to watch for any
flooding from heavy rain over the area. Closed upper low will be
over northeast Nebraska on monday and greatest threat of heavy
rainfall will be over northeast Nebraska. Threat of severe on
Monday appears to be over western Iowa where greater instability
is expected east of upper low. By midday Tuesday, the upper low
moves out of the area.
Ridging moves into the area for Wednesday and temperatures begin
to warm up into the 90s. Hottest day is expected to be Thursday
with heat indices
.LONG TERM...(Wednesday night through Sunday)
Issued at 347 PM CDT Sun Jun 24 2018
Ridge remains over the area with hot temperatures in the mid 90s
and heat indices between 100 and 105. Overnight thunderstorm
complexes moving across the ridge over the area are possible
early Thursday and Saturday morning. Another upper trough is
forecast to move in on late Saturday into Sunday, which will be
the next chance for organized convection.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1215 AM CDT Mon Jun 25 2018
TSRA should affect KOFK the next several hours then decrease in
coverage after that. Expect that an area of TSRA will lift
northeast in a band from parts of central NE and KS and this may
affect all three sites from about 13z to 18z. Chances linger after
that but did not want to get too pessimistic.
The trend will be for conditions to decrease into the MVFR
category the next several hours with that prevailing into at least
early afternoon. TSRA could produce heavy rain.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through this evening for NEZ012-015-017-018-
030>034-042>044-050.
IA...Flash Flood Watch through this evening for IAZ043.
&&
UPDATE...Barjenbruch
SHORT TERM...Smith
LONG TERM...Smith
AVIATION...MillerHazardous weather outlook, Jun 24, 9:58 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 958 PM CDT Sun Jun 24 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251700- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 958 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday Widespread thunderstorms are expected tonight into Monday with several rounds of thunderstorms expected. Areas of heavy rainfall are likely with rainfall rates up to 2 inches per hour at times, and total rainfall amounts possibly exceeding 5 inches by late Monday. This will lead to flash flooding, with parts of northeast and east central Nebraska, and west central Iowa likely to see the heaviest rain amounts. There is also some potential for strong to severe thunderstorms on Monday afternoon, particularly over far eastern Nebraska and western Iowa. Minor river flooding will continue along the Missouri River from Brownville downstream to Rulo. .DAYS TWO THROUGH SEVEN...Monday night through Sunday A few storms may develop Tuesday into Tuesday night with a small chance for these to become severe, primarily over southwest Iowa. Additional thunderstorms are possible by Friday night into Saturday. Minor river flooding is forecast to continue along the Missouri River from Brownville to Rulo through the period. Flooding may develop farther north by mid week, from around Plattsmouth to Nebraska City. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is not expected tonight. Please report flooding and rainfall amounts to the National Weather Service.
In the hours before
Local storm report, Jun 24, 7:12 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
712 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 7 N ROGERS 41.57N 96.90W
06/24/2018 E1.00 INCH DODGE NE TRAINED SPOTTER
MOSTLY SMALL HAIL STONES BUT OCCASIONALLY A
FEW QUARTER SIZE WOULD FALL.
&&
BLBSpecial weather statement, Jun 24, 7:21 PM CDT, 5 hours 33 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 721 PM CDT SUN JUN 24 2018 NEZ050-065-078-250045- Seward-Butler-Saline- 721 PM CDT SUN JUN 24 2018 ...Funnel Clouds Being Reported... A number of funnel clouds have been reported this evening along a line from just south of Seward to near Cordova. These funnels are associated with a growing line of showers and storms. While a brief tornado touchdown is possible, it is not likely. LAT...LON 4084 9737 4126 9707 4106 9695 4058 9737 TIME...MOT...LOC 0018Z 235DEG 5KT 4077 9731 MEAD
Special weather statement, Jun 24, 7:51 PM CDT, 5 hours 3 minutes before
Special Weather Statement National Weather Service Omaha/Valley Nebraska 751 PM CDT SUN JUN 24 2018 NEZ015-034-250115- Thurston NE-Burt NE- 751 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BURT AND SOUTHEASTERN THURSTON COUNTIES UNTIL 815 PM CDT... At 751 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles south of Lyons, or 43 miles south of Sioux City, moving northeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lyons, Decatur and Oakland. LAT...LON 4180 9649 4197 9655 4209 9630 4181 9616 TIME...MOT...LOC 0051Z 241DEG 21KT 4188 9647 MEAD
Special weather statement, Jun 24, 8:04 PM CDT, 4 hours 50 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
804 PM CDT SUN JUN 24 2018
IAZ043-NEZ015-034-250130-
Monona IA-Thurston NE-Burt NE-
804 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONONA...NORTHEASTERN
BURT AND SOUTHEASTERN THURSTON COUNTIES UNTIL 830 PM CDT...
At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near
Macy, or 30 miles south of Sioux City, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Onawa, Whiting, Decatur, Macy and Lewis And Clark State Park.
LAT...LON 4221 9610 4195 9604 4193 9640 4218 9644
4222 9611
TIME...MOT...LOC 0104Z 261DEG 12KT 4206 9634
MEADLocal storm report, Jun 24, 8:09 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
809 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG MACY 42.11N 96.36W
06/24/2018 THURSTON NE PUBLIC
APPROXIMATELY 6 INCH DIAMETER TREE LIMBS
DOWN.
&&
BLBLocal storm report, Jun 24, 8:30 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
830 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 ESE CHALCO 41.18N 96.10W
06/24/2018 SARPY NE PUBLIC
UPROOTED TREES AND BROKEN TREE LIMBS.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:21 PM CDT | Special Weather Statement | OAX | Seward | 24 min |
| Jun 24, 7:51 PM CDT | Special Weather Statement | OAX | Burt | 24 min |
| Jun 24, 8:10 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Thurston | 35 min |
| Jun 24, 9:54 PM CDT | Flash Flood Watch | OAX | Boone, Burt, Butler, Cedar, Colfax, Cuming and 7 more | 24 hr |
| Jun 24, 9:54 PM CDT | Flash Flood Warning | OAX | Burt, Cuming, Thurston | 3 hr |
| Jun 24, 10:00 PM CDT | Flash Flood Warning | OAX | Cedar, Thurston, Wayne | 2 hr |
| Jun 25, 1:58 AM CDT | Areal Flood Advisory | OAX | Colfax, Cuming, Dodge, Platte, Stanton | 3 hr |
| Jun 25, 2:00 AM CDT | River Flood Warning | OAX | Cuming | 8 hr |
| Jun 25, 3:37 AM CDT | Areal Flood Advisory | OAX | Burt, Cuming, Dodge | 3 hr |
| Jun 25, 6:13 AM CDT | Areal Flood Advisory | OAX | Platte | 3 hr |
| Jun 25, 9:50 AM CDT | Areal Flood Warning | OAX | Platte | 6 hr |
| Jun 25, 10:11 AM CDT | Areal Flood Warning | OAX | Dodge | 9 hr |
| Jun 25, 12:17 PM CDT | Areal Flood Warning | OAX | Butler, Colfax, Cuming, Dodge, Platte, Stanton | 9 hr |
| Jun 25, 12:31 PM CDT | River Flood Warning | OAX | Platte | 42 hr |
| Jun 25, 4:07 PM CDT | Areal Flood Warning | OAX | Cuming | 6 hr |
| Jun 25, 4:18 PM CDT | River Flood Warning | OAX | Dodge | 20 hr |
| Jun 25, 4:43 PM CDT | Flash Flood Warning | OAX | Cuming, Thurston | 3 hr |
| Jun 25, 4:51 PM CDT | Special Weather Statement | OAX | Jefferson, Saline, Seward | 39 min |
| Jun 25, 5:27 PM CDT | Special Weather Statement | OAX | Saline | 33 min |
| Jun 25, 5:33 PM CDT | Special Weather Statement | OAX | Gage | 27 min |
| Jun 25, 5:35 PM CDT | River Flood Warning | OAX | Dodge | 3 days |
| Jun 25, 5:35 PM CDT | River Flood Warning | OAX | Dodge | 23 hr |
| Jun 25, 5:42 PM CDT | Areal Flood Advisory | OAX | Cedar, Thurston, Wayne | 4 hr |
| Jun 25, 5:56 PM CDT | Special Weather Statement | OAX | Gage | 34 min |
| Jun 25, 5:57 PM CDT | Flash Flood Warning | OAX | Thurston, Wayne | 4 hr |
| Jun 25, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Jun 25, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 13 min |
Nearby
Flash Flood Warnings in Nebraska, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.